Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

How to get rid of pus filled rashes on bottom of stomach and top of legs?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1882 Questions
I have some kind of rash on the bottom of my stomach and top of my legs. There seems to be pus and it's very moisture. Sometimes it stings when i put soap on it but other times it's itchy
Posted Sun, 24 Feb 2013 in Skin Rash
Answered by Dr. Kalpana Pathak 13 minutes later
Thanks for writing to us.
From the description you have given it could be a ring worm infection with secondary bacterial infection or an intertrigo or infected eczema or contact irritant dermatitis or due to some insect bite reaction. To rule out possibilities, I would like to know
1) since how long are you having it
2) how did it begin and about its progression
3) treatment taken so far
4) uploading a picture of the concerned area would help immensely in diagnosing the cause
As dermatology is a visual field having a look at the lesion is mandatory to prescribe appropriate treatment. Hoping to hear from you soon.
Take care.
Above answer was peer-reviewed by
Follow-up: How to get rid of pus filled rashes on bottom of stomach and top of legs? 9 minutes later

I was trying to upload a photo but it's too big and won't let me and i have no idea how too make it smaller. I had a rash which i thought was only chaffing on christmas day but it went. About 4 days ago it came back again and if i'm in bed pus will come out of it and be on the sheets when i wake up the next morning. I used savalon on it one morning, canestan another morning and some other cream yesterday. Sometimes it starts too smell a bit even though i clean it when i'm in the shower..
Answered by Dr. Kalpana Pathak 34 minutes later
Thanks for writing back.
If you are having difficulty uploading the image, you can mail it to YYYY@YYYY and mention ATTN 'dr kalpana pathak' in subject line.
In the meanwhile, you can do warm saline water compresses twice in a day over the lesion and may apply a mild steroid antibiotic antifungal combination( mometasone clotrimazole fusidic acid mixed in 1:1 ratio) to treat the area. To alleviate itch, you may take an oral antihistaminic like cetirizine. Do not clean the area with undiluted savlon as sometimes, it can cause irritation and burning of skin.
However, I would still like to see the lesion. Sending image of abdominal area only would be helpful too.
Above answer was peer-reviewed by
Follow-up: How to get rid of pus filled rashes on bottom of stomach and top of legs? 32 minutes later
I just sent some photos through
Here are some photos they aren't from tonight they were taken a couple of days ago and some of it has healed since then
Answered by Dr. Kalpana Pathak 2 hours later
Thanks for uploading the images.
The lesions look like lesions of fungal infection with secondary bacterial infection.
You are in need of immediate treatment as lesions look very much infected. To treat the same initially
1) a course of oral antibiotics like amoxycillin clavulinic acid combination( augmentin) or cefopodoxime is required in adult doses for seven to 10 days.
2) do warm water compresses twice in a day followed by application of topical antibiotic like mupirocin or fusidic acid
3) keep the area dry and well ventilated and wear loose cotton clothes.
4) to prevent itching, oral cetirizine or Benadryl will be required
Once the oozing stops, infection is gone treatment of fungal infection would be required in the form of
1) oral antifungal like fluconazole or terbinafine for 4 to 6 weeks
2) topical antifungal like clotrimazole or terbinafine alone or in combination with mometasone( steroid) for 4 to 6 weeks or till lesions subside completely.
As all these are prescription drugs, I would encourage you to visit a dermatologist near by so that therapy can be initiated as early as possible.
Hope that answers your query. Should there be any further query, kindly write back.
Wish you a speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor